# SDR 20010323CW013

- Difficulty date: February 12, 2001
- Submitted: March 23, 2001
- Operation: Air carrier
- Aircraft: N7146R
- Make and model: Piper PA-28-140
- Aircraft serial: 2821852
- Engine: Lyc O320E2A
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Bolt
- Part number: STD705
- Condition: Missing
- Location: Crankshaft
- Part time: 5,214 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING OIL PUMP AD COMPLIANCE, FOUND BOLT HEAD MISSING FROM IDLER SHAFT MOUNT.  THIS IDLER SYSTEM IS BETWEEN CAM AND CRANKSHAFT.  IF THIS FAILS ENGINE WILL STOP.  THERE WERE NO SQUAKS ON THIS ENGINE FAILURE WAS IMMANENT WITH NO PRIOR INDICATION.  PROBABLE CAUSE UNKNOWN, COULD BE OVER TORQUE OR BOLT MATERIAL FATIGUE.  SUGGEST INSPECTION OF GEARS DURING MAG REMOVAL TO DETECT LOOSE SHAFT, DAMAGE TO CASE REQUIRED TEARDOWN AND REPAIR O F IDLER SEAT PAD, AND UPDATED TO 5/16(.3125)INCH BOLT HOLES.
